Alert archive / California / Wind Advisories in 2024
Wind Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Oct 31, 2024, 12:37 PM PDT for Del Norte County, Humboldt County, California. It took effect at Nov 1, 2024, 7:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2024, 12:37 PM PDT (19:37 UTC)
- In effect from
- Nov 1, 2024, 7:00 AM PDT
- Expired
- Nov 1, 2024, 2:20 PM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WWUS76 KEKA 311937 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1237 PM PDT Thu Oct 31 2024 CAZ101-010400- /O.NEW.KEKA.WI.Y.0022.241101T1400Z-241101T2200Z/ Coastal Del Norte- 1237 PM PDT Thu Oct 31 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PDT FRIDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. Gusts as high as 50 mph possible at Pt Saint George * WHERE...Del Norte Coast. * WHEN...From 7 AM to 3 PM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-010400- /O.NEW.KEKA.WI.Y.0022.241101T1400Z-241102T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Gasquet 1237 PM PDT Thu Oct 31 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 5 PM PDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 7 AM to 5 PM PDT Friday, with the strongest winds expected midday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-010400- /O.NEW.KEKA.WI.Y.0022.241101T1500Z-241101T2200Z/ Northern Humboldt Coast- 1237 PM PDT Thu Oct 31 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT FRIDAY... * WHAT...South winds 15 to 25 mph with gusts of 35 to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 8 AM to 3 PM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
4 follow-up statements
165 WWUS76 KEKA 010312 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 812 PM PDT Thu Oct 31 2024 CAZ101-011115- /O.CON.KEKA.WI.Y.0022.241101T1400Z-241101T2200Z/ Coastal Del Norte- 812 PM PDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM PDT FRIDAY... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. Gusts as high as 50 mph possible at Pt Saint George * WHERE...Del Norte Coast. * WHEN...From 7 AM to 3 PM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-011115- /O.CON.KEKA.WI.Y.0022.241101T1400Z-241102T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Gasquet 812 PM PDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 5 PM PDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 7 AM to 5 PM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-011115- /O.CON.KEKA.WI.Y.0022.241101T1500Z-241101T2200Z/ Northern Humboldt Coast- 812 PM PDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM PDT FRIDAY... * WHAT...South winds 15 to 25 mph with gusts of 35 to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 8 AM to 3 PM PDT Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
392 WWUS76 KEKA 011029 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 329 AM PDT Fri Nov 1 2024 CAZ101-011830- /O.CON.KEKA.WI.Y.0022.241101T1400Z-241101T2200Z/ Coastal Del Norte- 329 AM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Del Norte Coast. * WHEN...From 7 AM this morning to 3 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-011830- /O.CON.KEKA.WI.Y.0022.241101T1400Z-241102T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Gasquet and Kneeland 329 AM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 7 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-011830- /O.CON.KEKA.WI.Y.0022.241101T1500Z-241101T2200Z/ Northern Humboldt Coast- 329 AM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 8 AM this morning to 3 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
088 WWUS76 KEKA 011816 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1116 AM PDT Fri Nov 1 2024 CAZ101-012200- /O.CON.KEKA.WI.Y.0022.000000T0000Z-241101T2200Z/ Coastal Del Norte- 1116 AM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. Gusts as high as 50 mph possible at Pt Saint George * WHERE...Del Norte Coast. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-020000- /O.CON.KEKA.WI.Y.0022.000000T0000Z-241102T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Gasquet 1116 AM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ103-012200- /O.CON.KEKA.WI.Y.0022.000000T0000Z-241101T2200Z/ Northern Humboldt Coast- 1116 AM PDT Fri Nov 1 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts of 35 to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
352 WWUS76 KEKA 012120 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 220 PM PDT Fri Nov 1 2024 CAZ101-103-012230- /O.CAN.KEKA.WI.Y.0022.000000T0000Z-241101T2200Z/ Coastal Del Norte-Northern Humboldt Coast- 220 PM PDT Fri Nov 1 2024 ...WIND ADVISORY IS CANCELLED... The frontal boundary has passed to the south and east, and wind speeds have dropped below criteria. $$ CAZ102-104>106-012230- /O.CAN.KEKA.WI.Y.0022.000000T0000Z-241102T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland and Gasquet 220 PM PDT Fri Nov 1 2024 ...WIND ADVISORY IS CANCELLED... The frontal boundary has passed to the south and east, and wind speeds have dropped below criteria. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 6:05 AM PDT, 6 hours 32 minutes earlier.
Area forecast discussion, Oct 31, 6:05 AM PDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
605 AM PDT Thu Oct 31 2024
.SYNOPSIS...Sporadic rainfall continues through Friday. Another
strong frontal system will bring additional widespread rainfall,
mountain snow and gusty southerly winds late Friday afternoon
through Saturday afternoon. Showers activity will continue through
the weekend.
&&
.DISCUSSION...Gusty winds and rain are underway for the northern
half of the CWA. Winds in particular in Del Norte county at the
coast and west facing ridges are gusting up to 25 mph. Radar
returns are also showing 30db+ approaching the Humboldt coast as
of 12z. Light rain showers are expected to continue through Friday
with a probability of 80% for accumulation of > 0.75 inches for
Northern Del Norte interior over the next 24 hrs, according to
HREF. Northern Humboldt and the Humboldt county interior are
showing the probability of 40% for a 24 hr accumulation of > 0.5
inches. Model soundings show modest CAPE values for the Del Norte
and Humboldt coast tonight with larger areas of instability
offshore, south of Cape Mendocino and in the outer waters > 60
miles.
In the wake of the passing system, snow levels are expected to
lower between 4,000 to 5,000 feet early this morning. However, a
shortwave trough will bring in WAA promoting a snow level rise to
above 5,000 feet by the afternoon. As a result, more significant
snow impacts are confined to over NE Trinity County Sunday through
Tuesday.
A shortwave trough embedded in the broad upper level trough over
the NERN PAC approaches and digs southward Friday into Saturday.
With an associated frontal boundary and IVT plume moving onshore
late Friday morning. A low-level jet in advance of the approaching
front will bring warm air advection from the southwest, aiding in
snow levels rise, resulting in stratiform precipitation. ECMWF
Extreme Forecast Index (EFI) highlight Friday afternoon in the
60th-70th percentile above normal precipitation, specifically
along the northern coastal areas. Additional rainfall amounts are
forecast to range from 0.75 to 1.5 inches from late Friday morning
through late Sunday morning. In addition, a 40-55 kts jet streak
around 925-850 mb will promote strong southerly winds along the
north coast. Gusts from 30 to 45 MPH is expected over the coastal
headlands and exposed ridges in Del Norte and Humboldt counties.
&&
.AVIATION...Gusty southerly winds have been observed this morning
at KCEC. Flight categories at KCEC and KACV are in VFR categories
the deepening marine layer allows lifting of ceilings although MOS
guidance does suggest LIFR/IFR sometime between this morning and
the afternoon. Confidence in the occurrence is low to moderate.
KUKI however, has dropped visibility overnight with LIFR flight
categories and low ceilings around 200 ft. Conditions will improve
for KUKI by 18z. Stratiform rain will continue for the CWA
through Friday evening. With HREF signaling low level cloud cover,
the likelihood of fog development is low. /EYS
&&
.MARINE...Winds have backed to southerly and will increase again
north of Cape Mendocino early this morning, with gusts up to around
25 kts. A storm system will force a large northwest swell into the
marine waters, peaking later today with significant wave heights
within the 15-18ft range at 14 seconds. Another strong frontal
system will bring strong to near gale southerly winds on Friday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 AM PDT Saturday for PZZ450-
455-475.
Small Craft Advisory until 11 PM PDT Friday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.